MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT450
Medical Device Problem Codes Off-Label Use (1494); Scratched Material (3020)
Health Effect - Clinical Codes Corneal Edema (1791); No Code Available (3191)
Date of Event 05/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of birth: unknown, not provided.Sex/gender: unknown, not provided.If implanted; give date: not applicable as the lens was inserted and removed.If explanted; give date: not applicable as the lens was inserted and removed.Initial reporter: a contact name was not provided.(b)(4).Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states that only insertion instruments that have been validated and approved for use with this lens should be used.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was inserted into the patient's eye using a non-amo injector/cartridge.The lens was torn, so it had to be removed and replaced.Reportedly, the exchange did not go well, as the cutting tools (unknown models) were not working well.The capsular bag was not torn.The incision had to be enlarged and a lot of corneal edema occurred as a result.The doctor tried a back-up lens, which did not go in the eye as it was jammed in the injector.They decided then to implant a secondary lens type (model and diopter unknown).The patient was 20/400 one day post-op.No further information was provided.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6779201
Report Number9614546-2017-00722
Device Sequence Number10805688
Product Code HQL
UDI-Device Identifier05050474602946
UDI-Public(01)05050474602946(17)200901
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/01/2020
Device Model NumberZCT450
Device Catalogue NumberZCT450U180
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2017
Initial Report FDA Received Date08/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;